Alert archive / Missouri / Frost Advisories in 2006
Frost Advisory 1, NWS St. Louis, MO
NWS St. Louis, MO issued this frost advisory at Apr 8, 2006, 4:07 AM CDT for 29 counties in Missouri; 17 counties in Illinois. It took effect at Apr 9, 2006, 12:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2006, 4:07 AM CDT (09:07 UTC)
- In effect from
- Apr 9, 2006, 12:00 AM CDT
- Expired
- Apr 9, 2006, 7:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS St. Louis, MO
All 46 counties
Adams County, IL, Bond County, IL, Brown County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Madison County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Shelby County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 18 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.1 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLSX 080907 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 407 AM CDT SAT APR 8 2006 ...FROST ADVISORY LATE TONIGHT INTO EARLY SUNDAY MORNING FOR PART OF CENTRAL AND EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS... .AN UNSEASONABLY COLD AIR MASS WILL SINK SOUTHWARD INTO THE BI-STATE REGION TONIGHT. THE COMBINATION OF A CLEAR SKY AND A LIGHT WIND WILL PROMOTE THE DEVELOPMENT OF WIDESPREAD FROST OVER THE AREA LATE TONIGHT. ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-082115- /O.NEW.KLSX.FR.Y.0001.060409T0500Z-060409T1200Z/ ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- INCLUDING THE CITIES OF...BELLEVILLE...BOWLING GREEN...CHESTER... COLUMBIA...EDWARDSVILLE...FARMINGTON...HANNIBAL... JEFFERSON CITY...LITCHFIELD...MEXICO...QUINCY...SALEM... ST CHARLES...ST LOUIS...UNION...VANDALIA 407 AM CDT SAT APR 8 2006 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT SUNDAY. WIDESPREAD FROST CAN BE EXPECTED ACROSS THE AREA LATE TONIGHT AND EARLY SUNDAY MORNING. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ GKS
2 follow-up statements
000 WWUS73 KLSX 082044 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 344 PM CDT SAT APR 8 2006 ...FROST ADVISORY LATE TONIGHT INTO EARLY SUNDAY MORNING FOR PARTS OF CENTRAL AND EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS... .AN UNSEASONABLY COLD AIR MASS WILL MOVE FROM THE UPPER MIDWEST INTO THE MID MISSISSIPPI VALLEY OVERNIGHT. LIGHT WINDS AND A CLEAR SKY WILL ALLOW FOR EXCELLENT RADIATIONAL COOLING TONIGHT. OVERNIGHT LOW TEMPERATURES MAY BRIEFLY DIP BELOW FREEZING. ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091200- /O.CON.KLSX.FR.Y.0001.060409T0500Z-060409T1200Z/ ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- INCLUDING THE CITIES OF...BELLEVILLE...BOWLING GREEN...CHESTER... COLUMBIA...EDWARDSVILLE...FARMINGTON...HANNIBAL... JEFFERSON CITY...LITCHFIELD...MEXICO...QUINCY...SALEM... ST CHARLES...ST LOUIS...UNION...VANDALIA 344 PM CDT SAT APR 8 2006 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT SUNDAY... A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT SUNDAY. WIDESPREAD FROST CAN BE EXPECTED ACROSS THE AREA LATE TONIGHT AND EARLY SUNDAY MORNING. OVERNIGHT LOW TEMPERATURES MAY EVEN DIP BELOW FREEZING FOR A BRIEF PERIOD. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ CARNEY
000 WWUS73 KLSX 091206 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 706 AM CDT SUN APR 9 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091315- /O.EXP.KLSX.FR.Y.0001.000000T0000Z-060409T1200Z/ ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- INCLUDING THE CITIES OF...BELLEVILLE...BOWLING GREEN...CHESTER... COLUMBIA...EDWARDSVILLE...FARMINGTON...HANNIBAL... JEFFERSON CITY...LITCHFIELD...MEXICO...QUINCY...SALEM... ST CHARLES...ST LOUIS...UNION...VANDALIA 706 AM CDT SUN APR 9 2006 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. ANY FROST SHOULD MELT BY 900 AM AS TEMPERATURES BEGIN WARMING. $$ GLASS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this frost advisory went out at Apr 8, 3:52 AM CDT, 15 minutes earlier.
Area forecast discussion, Apr 8, 3:52 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
352 AM CDT SAT APR 8 2006
.DISCUSSION...
SFC LOW PRESSURE WAS CENTERED JUST SOUTH OF THE BOOTHEEL EARLY
THIS MORNING WITH THE UPR LOW IN NRN ARKANSAS. THESE FEATURES
SHOULD CONTINUE MOVING SOUTHEAST TODAY WITH THE ELONGATED HIGH
PRESSURE SYSTEM ACROSS THE PLAINS GRADUALLY BUILDING INTO THE
AREA. PERHAPS THE BIGGEST PROBLEM FOR THE MORNING HOURS WILL BE
THE CLOUD TRENDS. THE NRN/BACK EDGE OF LOW CLOUDS STRETCHED FROM
KORD TO NEAR A KSUS-KCNU LINE. FROM STL WESTWARD THERE HAS BEEN A
DECIDED SWD PROGRESSION/CLEARING TREND BUT FM STL EWD THE LOW LVL
FLOW IS MORE NELY AND A PIVOT POINT APPEARS TO BE SETTING UP NEAR
STL. THIS WUD SUGGEST THAT AT LEAST THRU THE FIRST PART OF THE
MORNING THAT CLOUDS MAY HOLD TUF ALONG AND EAST OF A NE/SW
ORIENTED AXIS THRU STL...WITH MCLR SKIES TO THE WEST OF THAT.
HOWEVER BY MID-LATE MORNING I THING THERE SHUD BE A GENERAL TREND FOR
THESE CLOUDS TO BECOME MORE SCATTERED IN NATURE AND CONTINUE
DIMINISHING IN COVERAGE INTO THE AFTERNOON. ALL IN ALL IT WILL BE
AN UNSEASONABLY COOL DAY WITH HIGHS RUNNING 10 DEGS OR SO BELOW
NORMAL.
THE COOL TEMPS TODAY SHOULD SET THE STAGE FOR A RATHER COLD NIGHT.
THE ELONGATED HIGH PRESSURE SYSTEM WILL DOMINATE THE MIDWEST AND
MS VLY REGION RESULTING IN LGT WINDS AND GOOD RADIATIONAL COOLING.
SOME BOUTS OF HI CLOUDS WILL STREAM SEWD THRU THE AREA WITHIN THE
NWLY FLOW ALOFT BUT THE IMPACTS OF THESE SHUD BE MINIMAL. MIN
TEMPS SHUD BE AOB FREEZING ACROSS ALL OF THE CWA EXCEPT FOR THE
HEART OF METRO ST LOUIS. WHILE THE TEMPS SHUDNT GET LOW ENUF FOR
A HARD FREEZE...THE CONDITIONS APPEAR QUITE FAVORABLE FOR A GOOD
FROST. WITH IT NOW PAST THE AVERAGE LAST CLIMATOLOGICAL DATE...WE
HAVE ISSUED A FROST ADVISORY FOR THE OVERNIGHT HOURS THRU SUNRISE SUNDAY.
THE HIGH WILL RETREAT ON SUNDAY AND SELY FLOW DEVELOPS IN RESPONSE
PROMPTING A MODERATION IN TEMPS TO AROUND NORMAL. HEIGHTS ALOFT
RISE MON AND BEYOND AS AN UPR RIDGE BUILDS THRU THE MS VLY IN RESPONSE
TO A RENEWED BROAD UPR TROF EXPANDING ACROSS THE WRN CONUS. DURING
THIS TIME...THE FIRST PART OF NEXT WEEK...ESTABLISHED SLY LOW LVL
FLOW WILL TRANSPORT PROGRESSIVELY WARMER AIR INTO THE MS VLY ALONG
WITH A GRADUAL RETURN OF LOW LVL MOISTURE. A WEAK DISTURBANCE IS
FORECAST TO MOVE ACROSS THE REGION IN THE SW FLOW ALOFT ON TUES/TUES
NGT. IM NOT SURE THAT THE MOISTURE QUALITY WILL BE GREAT ENUF AT
THAT TIME FOR MUCH IN THE WAY OF SHRA/TSRA...BUT THIS IS PRETTY
FAR OFF...SO I HAVE KEPT THE CHC POPS IN THE FCST ATTM.
GLASS
&&
.AVIATION...
FOR THE 06Z TAFS...MAIN FORECAST PROBLEM WITH THIS TAF ISSUANCE
WILL BE WHEN WILL MVFR CLOUD DECK CLEAR FROM THE VARIOUS TAF
SITES. NNE STEERING WNDS AT CLOUD BASE LEVEL WILL KEEP THIS DECK
PUSHING S...ALTHOUGH THESE WNDS ARE AT A 45 DEG ANGLE TO CURRENT
ORIENTATION OF BACKEDGE OF CLOUDS SO NOT AT FASTEST POSSIBLE
SPEED. USING SATELLITE...TIMING CLEARING AT KUIN BY START OF VALID
TAF TIME (06Z) AND KCOU/KSTL/KSUS LATE TONIGHT. THIS DOES NOT
ACCOUNT FOR POSSIBLE EROSION OF DECK ITSELF WHICH WOULD ONLY
RESULT IN FASTER CLEARING TIMES.
OTHERWISE...OTHER MAIN STORY IS WINDS. SPEEDS ARE STARTING TO
DIMINISH AS 6-HOURLY PRES RISE MAX AREA PUSHES S OF THE FA.
THEREFORE WILL PULL BACK ON GUSTS A BIT AT TAF ISSUANCE TIME AND
THEN CONTINUE EDGING BACK THRU-OUT NIGHT. GUSTS REALLY DROP OFF
WHEN CLOUDS CLEAR OUT...AND HAVE DONE SO WITH TAFS. DECENT
SUSTAINED WINDS (10-14KTS) FOR BULK OF DAYTIME HOURS ON SATURDAY
WITH HI PRES BUILDING IN LATE AFTERNOON. WINDS TO RAPIDLY GO
LIGHT/VARIABLE AROUND SUNSET.
TES
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 7 AM CDT SUNDAY FOR
AUDRAIN-BOONE-CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-
IRON-JEFFERSON-KNOX-LEWIS-LINCOLN-MADISON-MARION-MONITEAU-
MONROE-MONTGOMERY-OSAGE-PIKE-RALLS-REYNOLDS-SHELBY-ST.
CHARLES-ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE.
GENEVIEVE-WARREN-WASHINGTON.
IL...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 7 AM CDT SUNDAY FOR
ADAMS IL-BOND IL-BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-
GREENE IL-JERSEY IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE
IL-MONTGOMERY IL-PIKE IL-RANDOLPH IL-ST. CLAIR IL-
WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Apr 7, 8:18 PM CDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 818 PM CDT FRI APR 7 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 818 PM CDT FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT A STRONG AREA OF LOW PRESSURE OVER SOUTHEAST MISSOURI WILL MOVE EAST OUT OF THE AREA BY LATE TONIGHT. AHEAD OF THE SYSTEM...EXPECT SCATTERED THUNDERSTORMS TO DEVELOP OVER SOUTHERN AND EAST CENTRAL MISSOURI INTO SOUTHWEST ILLINOIS. HOWEVER...NO SEVERE WEATHER IS EXPECTED. LATER...IN THE OVERNIGHT HOURS...EXPECT WINDS TO INCREASE IN INTENSITY BEHIND THE SYSTEM...WITH GUSTS TO 40 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN UNSEASONABLE COLD AIR MASS WILL SETTLE INTO THE AREA THIS WEEKEND. AREAS OF FROST AND LOW TEMPERATURES AT OR JUST BELOW FREEZING ARE EXPECTED LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING. THE NEXT CHANCE OF THUNDERSTORMS WILL BE TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH MIDNIGHT. BYRD
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 7:18 PM CDT | Severe Thunderstorm Warning | LSX | Audrain | 31 min |
Nearby
Frost Advisories in Missouri, 2006Frost Advisories in Illinois, 2006Every frost advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.